New Mexico, 2010High Wind in New Mexico, March 26 to 27, 2010
March 26 to 27, 2010 · NWS ABQ · 14 events in 10 counties and zones
It didn't take long for the spring winds to arrive once the season officially started. Strong west to southwest winds blew across much of the state beginning during the early afternoon hours of the 26th.
- Deaths
- 0
- Injuries
- 1
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
It didn't take long for the spring winds to arrive once the season officially started. Strong west to southwest winds blew across much of the state beginning during the early afternoon hours of the 26th. Though winds calmed down overnight across the west, winds switched around to the north and northwest and continued to blow across the east overnight and into the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 26, 2:09 AM MST, 6 hours 46 minutes earlier.
Area forecast discussion, Mar 26, 2:09 AM MST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 AM MDT FRI MAR 26 2010
.DISCUSSION...
THE NEXT 36 HOURS LOOK TO BE ACTIVE ACROSS THE LAND OF ENCHANTMENT.
NEXT STORM SYSTEM IS CURRENTLY DIVING INTO NW AZ ATTM. BASE OF THE
TROUGH SHOULD ENTER NW NM BY 18Z INCREASING 700 MB WINDS ACROSS THE
SOUTHERN HALF OF THE CWA. RUC PAINTS STRONGEST WINDS OF ALL THE
MODELS...50KT OR BETTER ACROSS MUCH OF THE CWA. INHERITED WIND
HIGHLIGHTS LOOK GOOD. COULD ARGUE TO START THEM AN HOUR OR TWO
SOONER...BUT WILL LET IT RIDE FOR NOW. STRONG WINDS WILL START
ACROSS THE WEST EARLY...BUT WILL QUICKLY SPREAD EAST THIS
AFTERNOON. WITH EXCELLENT MIXING EXPECTED AND A SFC LOW DEEPENING
ACROSS NORTHEAST NM THIS AFTERNOON...APPEARS TO BE A PRETTY GOOD BET
TO SEE SEVERE WINDS ACROSS MUCH OF THE SOUTH. AS SFC LOW PULLS
EASTWARD THIS EVENING...VERY STRONG NORTHERLY WINDS WILL SLIDE INTO
NORTHEAST NEW MEXICO. WINDS MAY IN FACT REACH HIGH WIND CRITERIA
BETWEEN 06Z AND 18Z SAT. HOWEVER...ALSO OF CONCERN ACROSS THE
NORTHEAST IS THE POTENTIAL FOR WINTER-LIKE WEATHER. MODELS HAVE
BACKED OFF ON THE AMOUNT OF QPF FROM PREVIOUS RUNS...THUS CONFIDENCE
IS LOW ON AMOUNT OF SNOW THAT WILL FALL. SREF PROBABILITIES ARE NOT
BULLISH EITHER. IT WOULD APPEAR 700 MB TEMPS FALL TO AROUND -8C BY
12Z...HOWEVER...WITH NORTHWEST...DOWNSLOPING...WINDS AT THE SURFACE
ACROSS UNION COUNTY...CONCERNED THAT PRECIP MAY NOT CHANGE OVER TO
SNOW FOR A WHILE. MUCH OF THIS WET SNOW MAY MELT AS IT HITS THE
SURFACE...BUT THE BIGGER IMPACT WILL LIKELY BE LOW VISIBILITIES IN
BLOWING SNOW. WILL NOT ISSUE WINTER HIGHLIGHTS AT THIS TIME...AND
WILL LET THE DAY SHIFT TAKE A LOOK AT 12Z MODELS RUNS TO DECIDE IF
WIND OR WINTER HIGHLIGHTS WILL BE THE BEST BET. ONLY LOCATIONS THAT
SNOW IS REALLY A CONCERN ARE ZONES 527 AND 530.
OTHERWISE...THERE WILL BE SOME PRECIPITATION ACROSS THE NORTH
TODAY...AND PERHAPS SOME THUNDER AS WELL. HIGH ELEVATIONS MAY PICK
UP AN INCH OR TWO OF SNOW. MAIN UPPER LOW WILL HAVE PULLED AWAY BY
SATURDAY MORNING...BUT A LAGGING VORT MAX SHOULD KEEP PRECIPITATION
GOING INTO SATURDAY AFTERNOON BEFORE ENDING. HOWEVER...MOST OF THE
PRECIP SATURDAY IS EXPECTED TO BE IN THE FORM OF RAIN.
NORTHWEST FLOW IS EXPECTED ON SUNDAY BEFORE RIDGING COMMENCES
MONDAY. HOWEVER...RIDGING LOOKS TO BE SHORT-LIVED AS NEXT STORM
SYSTEM WILL FLATTEN THE RIDGE AND UPPER LEVEL FLOW BECOMES MORE WEST
OR SOUTHWESTERLY. WINDS MAY INCREASE AGAIN AROUND THE TUESDAY
TIME FRAME. ATTM...PRECIPITATION FROM THE NEXT SYSTEM LOOKS TO START
BY EARLY THURSDAY MORNING ACROSS THE WEST AND WILL SPREAD EAST
THROUGH EARLY SATURDAY.
34
&&
.AVIATION...
NUMEROUS AVIATION WEATHER-RELATED CONCERNS DURING THE NEXT 24 HOURS.
DEVELOPING HIGH WIND EVENT IS THE MAIN FOCUS. A STRONG UPPER LEVEL
STORM SYSTEM OVER THE LOWER GREAT BASIN WILL MOVE INTO WESTERN NM BY
EARLY AFTERNOON. AHEAD OF THIS APPROACHING SYSTEM...SFC WINDS WILL
INCREASE SHARPLY BEGINNING AROUND 18Z. LLWS LIKELY TO DEVELOP FOR A
SHORT PERIOD FROM DAYBREAK TO LATE MORNING... ESPECIALLY FOR
KSAF/KABQ/KGUP... AS WINDS NEAR MT TOP LEVEL INCREASE BEFORE DEEP
MIXING RESULTS IN WDSPRD SUSTAINED W-SW WINDS OF 25 KTS OR GREATER
AFTER 18Z. THE STRONGEST SFC WINDS ARE GENERALLY EXPECTED BETWEEN
20Z-02Z AND WILL IMPACT ERN AND SRN SECTIONS WHERE FREQUENT GUSTS OF
45-55 KTS CAN BE EXPECTED. WINDS WILL GRADUALLY DIMINISH ACROSS
WC/NW AREAS AFTER 03Z BUT REMAIN LOCALLY STRONG AND GUSTY ALONG THE
EAST SLOPES AND ERN PLAINS THROUGH 12Z SAT.
MEANWHILE...VFR CLOUDS WILL THICKEN FROM WEST TO EAST AS THE MORNING
PROGRESSES WITH CIGS GRADUALLY LOWERING TO AOA BKN-OVC060 ACROSS
NC/NW SECTIONS BY MIDDAY OR EARLY AFTERNOON WHERE ISOLD -SHRA/-SHSN
POSSIBLE. THEREAFTER...LCL MVFR CONDS WILL EXPAND IN COVERAGE
ESPECIALLY AFTER 22Z WITH MT OBSCURATIONS LIKELY BY LATE AFTERNOON
EXTENDING INTO TONIGHT. KJ
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.
&&
.FIRE WEATHER...
THE FIRST WIDESPREAD WESTERLY HIGH WIND EVENT OF THE SPRING SEASON
IS EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO EARLY
TONIGHT. THE COMBINATION OF STRONG WEST TO SOUTHWEST WINDS...WARMER
THAN NORMAL TEMPERATURES AND VERY LOW HUMIDITY VALUES WILL RESULT IN
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS FOR THE
EASTERN PLAINS AND LOWER ELEVATIONS OF SOUTHERN NEW MEXICO. OF
PARTICULAR CONCERN WILL BE THE EAST CENTRAL AND SOUTHEAST PLAINS
WHERE PRE-GREEN UP/DORMANT GRASSES WILL BE SUBJECTED TO THE HIGHEST
WINDS AND LOWEST HUMIDITY FOR THE LONGEST PERIOD OF TIME. THE
CULPRIT IS A STRONG UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL SYSTEM
THAT WILL SWEEP THE AREA LATE TODAY AND TONIGHT. IN ADDITION TO THE
WIND...THE STORM SYSTEM WILL BRING SCATTERED TO NUMEROUS RAIN SHOWERS AND
HIGH MOUNTAIN SNOW SHOWERS TO NORTHERN NEW MEXICO THIS AFTERNOON
INTO SATURDAY MORNING. EVEN VALLEY LOCATIONS AND PARTS OF THE
NORTHEAST PLAINS COULD SEE MORE SNOW LATE TONIGHT INTO EARLY
SATURDAY AS COLDER AIR ADVANCES EAST AND SOUTH.
IN WAKE OF THE STORM SYSTEM...A COOL AND WEAKLY UNSTABLE AIR MASS
WILL DOMINATE THE AREA ON SATURDAY. GUSTY NORTHWEST WINDS ARE LIKELY
TO PERSIST THROUGH THE DAY SATURDAY FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN TO THE NORTHEAST AND EAST CENTRAL PLAINS.
DAYTIME TEMPERATURES SATURDAY WILL AVERAGE 10 TO 15 DEGREES BELOW
AVERAGE WITH MINIMUM HUMIDITIES 10 TO 30 PERCENT HIGHER THAN FRIDAY.
THE ONLY AREA NOT EXPECTED TO EXPERIENCE SIGNIFICANT TRENDS IN
TEMPERATURES AND RH DURING THE NEXT 24 HOURS IS THE FOUR CORNERS
REGION.
MORE SEASONABLE TEMPERATURES WILL QUICKLY RETURN FOR SUNDAY INTO
MONDAY AS HIGH PRESSURE ALOFT BUILDS INTO THE STATE FROM THE WEST.
THIS UPPER LEVEL RIDGE WILL DOMINATE THROUGH THE MIDDLE PART OF THE
WEEK...BEFORE ANOTHER STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST
MOVES SOUTHEAST AND TOWARD THE SOUTHWEST STATES LATE NEXT WEEK.
PRELIMINARY INDICATIONS POINT TOWARD INCREASING WINDS FOR MUCH OF
OUR AREA FOR WEDNESDAY AND THURSDAY. KJ
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 52 30 51 24 / 60 30 5 5
DULCE........................... 48 23 46 17 / 60 50 10 5
CUBA............................ 50 23 46 20 / 40 30 5 5
GALLUP.......................... 50 23 48 15 / 20 10 0 0
EL MORRO........................ 50 23 45 18 / 10 5 0 0
GRANTS.......................... 54 24 48 16 / 10 10 0 5
QUEMADO......................... 58 24 49 16 / 0 5 0 0
GLENWOOD........................ 65 28 60 27 / 0 5 0 0
CHAMA........................... 43 17 43 13 / 60 50 10 5
LOS ALAMOS...................... 51 25 45 23 / 20 30 10 5
PECOS........................... 53 25 45 22 / 5 20 10 10
CERRO/QUESTA.................... 47 20 43 16 / 30 60 20 5
RED RIVER....................... 40 17 35 12 / 30 60 30 10
ANGEL FIRE...................... 43 16 38 8 / 20 50 30 10
TAOS............................ 48 26 45 20 / 30 50 20 5
ESPANOLA........................ 58 30 52 28 / 20 30 10 5
SANTA FE........................ 55 25 45 22 / 10 20 10 5
SANTA FE AIRPORT................ 56 28 48 24 / 10 20 10 5
ALBUQUERQUE FOOTHILLS........... 61 31 51 30 / 5 0 5 5
ALBUQUERQUE HEIGHTS............. 62 33 52 32 / 5 0 5 5
ALBUQUERQUE VALLEY.............. 63 32 53 29 / 5 0 5 5
ALBUQUERQUE WEST MESA........... 62 32 52 31 / 5 0 5 5
LOS LUNAS....................... 65 31 56 29 / 0 5 5 5
RIO RANCHO...................... 62 33 52 31 / 5 0 5 5
SOCORRO......................... 71 37 58 33 / 0 0 0 5
SANDIA PARK/CEDAR CREST......... 55 25 47 23 / 5 5 5 5
MORIARTY/ESTANCIA............... 60 29 48 26 / 0 5 10 5
CLINES CORNERS.................. 59 27 43 23 / 0 10 10 5
GRAN QUIVIRA.................... 63 31 50 27 / 0 0 0 5
CARRIZOZO....................... 68 34 56 31 / 0 0 0 0
RUIDOSO......................... 61 32 48 25 / 0 0 0 0
CAPULIN......................... 55 27 41 21 / 5 60 30 5
RATON........................... 58 29 46 23 / 5 60 20 5
LAS VEGAS....................... 58 27 46 21 / 5 20 20 5
CLAYTON......................... 66 34 48 31 / 0 40 30 5
ROY............................. 62 33 49 29 / 0 30 20 0
CONCHAS......................... 73 38 55 33 / 0 20 20 0
SANTA ROSA...................... 74 37 54 32 / 0 10 10 0
TUCUMCARI....................... 76 39 54 32 / 0 20 20 5
CLOVIS.......................... 73 36 53 31 / 0 10 10 5
PORTALES........................ 74 36 55 32 / 0 10 10 5
FORT SUMNER..................... 76 38 58 33 / 0 10 10 0
ROSWELL......................... 80 42 63 35 / 0 0 0 5
PICACHO......................... 74 39 56 33 / 0 0 0 0
ELK............................. 69 36 54 28 / 0 0 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE
FOLLOWING ZONES...NMZ521>524-526-533-537>540.
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ104-106>109.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE
FOLLOWING ZONES...NMZ529-532-534>536.
HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ508.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ501-502-505>507-509-518>520-525.
&&
34/KJ
Hazardous weather outlook, Mar 26, 5:00 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAR 26 2010
NMZ501>540-271200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT FRI MAR 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WINDS ARE LIKELY THIS AFTERNOON AND EVENING
GENERALLY ALONG AND SOUTH OF INTERSTATE 40 AND ALSO ACROSS PORTIONS
OF NORTHWEST NEW MEXICO. WEST TO SOUTHWEST WIND GUSTS MAY REACH 60 OR
70 MPH. LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES.
CRITICAL FIRE WEATHER CONDITIONS ARE ALSO LIKELY THIS AFTERNOON AND
EVENING ACROSS MUCH OF SOUTHERN...CENTRAL AND EASTERN NEW MEXICO DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.
LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT ACROSS
NORTHEAST NEW MEXICO BEHIND A COLD FRONT. NORTH TO NORTHWEST WINDS OF
30 TO 40 MPH WITH GUSTS NEAR 60 MPH MAY RESULT IN BLOWING SNOW AND
REDUCED VISIBILITIES...ESPECIALLY NEAR THE COLORADO BORDER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW AND BLOWING SNOW WILL CONTINUE INTO SATURDAY MORNING ACROSS
NORTHEAST NEW MEXICO. VISIBILITIES MAY BE SIGNIFICANTLY REDUCED.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND HIGH WIND
GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE
AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
34
In the hours before
Special weather statement, Mar 26, 2:58 AM MST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MDT FRI MAR 26 2010
NMZ513-515-527-528-530-531-262200-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
HARDING COUNTY-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
358 AM MDT FRI MAR 26 2010
...POTENTIAL FOR SNOW AND BLOWING SNOW ACROSS NORTHEAST NEW MEXICO
TONIGHT THROUGH EARLY SATURDAY...
AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE TEXAS AND OKLAHOMA
PANHANDLES TONIGHT...WRAP AROUND PRECIPITATION WILL DEVELOP ACROSS
NORTHEAST NEW MEXICO BEHIND A COLD FRONT. PRECIPITATION NEAR THE
COLORADO BORDER MAY BE IN THE FORM OF SNOW. LIGHT TO MODERATE
ACCUMULATIONS ARE POSSIBLE. IN ADDITION...VERY STRONG NORTH TO
NORTHWEST WINDS WILL ALSO DEVELOP AFTER MIDNIGHT. WIND SPEEDS OF 30
TO 40 MPH WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE. THESE WINDS
WILL CREATE AREAS OF BLOWING SNOW AND SIGNIFICANTLY REDUCED
VISIBILITIES.
SOME UNCERTAINTY REMAINS WITH REGARDS TO HOW MUCH SNOW WILL FALL...
THOUGH CONFIDENCE IS HIGH THAT VERY STRONG WINDS WILL DEVELOP.
THOSE WITH TRAVEL PLANS ACROSS NORTHEAST NEW MEXICO ARE URGED TO
STAY TUNED TO THE LATEST WEATHER FORECASTS.
34
High Wind, South Central Mountains
- When
- March 26, 8:55 AM MST to 3:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- AWOS
KSRR recorded sustained west-southwest winds above 40 mph for about six hours. The peak sustained wind speed was 54 mph which occurred around the noon hour.
High Wind, South Central Mountains
- When
- March 26, 9:15 AM MST to 4:35 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS
KSRR recorded severe wind gusts nearly continuously for approximately 7 hours. The peak wind gust of 71 mph was measured at 215 pm MST.
High Wind, Albuquerque Metro Area
- When
- March 26, 12:35 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Injuries
- 0 direct, 1 indirect
- Property damage
- $200
- Reported by
- AWOS
The Double Eagle Airport AWOS on the west side of the Albuquerque Metro Area recorded a peak wind gust of 59 mph. Visibility was reduced down to 5 miles in blowing dust. The strong winds collapsed a large tent sending a teenage boy to the hospital with minor injuries at the annual Pork and Brew in Rio Rancho.
High Wind, Southwest Chaves County
- When
- March 26, 1:09 PM MST to 5:09 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
The Dunken RAWS site recorded a peak wind gust of 68 mph at 409 pm MST, however, wind gusts over 58 mph were recorded for at least 4 hours.
High Wind, Roosevelt County
- When
- March 26, 1:40 PM MST to 5:25 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- Mesonet
The West Texas Mesonet station near Dora recorded sustained winds over 40 mph for over 3 hours. The max sustained wind was 45 mph which occurred around 2 pm MST.
High Wind, Curry County
- When
- March 26, 2:52 PM MST to 4:15 PM MST
- Where
- Curry County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
The Cannon AFB ASOS recorded a peak wind gust of 63 mph at 252 pm MST. Another wind gust to 59 mph was measured at 415 pm MST.
High Wind, Roosevelt County
- When
- March 26, 3:00 PM MST to 6:00 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
The West Texas Mesonet station near Dora recorded a peak wind gust of 61 mph at 4 pm MST. Another wind gust of 58 mph was measured at 7 pm.
High Wind, Southwest Chaves County
- When
- March 26, 3:09 PM MST to 5:09 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $3,000
- Reported by
- RAWS
The Dunken RAWS site recorded sustained westerly wind speeds over 40 mph for at least 2 hours. The peak sustained wind was 43 mph. The strong and gusty winds pealed a metal roof off an old barn east of Elk.
High Wind, Upper Tularosa Valley
- When
- March 26, 3:15 PM MST to 3:30 PM MST
- Where
- Upper Tularosa Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
Several White Sands Missile Range Mesonet sites recorded wind gusts to 59 mph.
High Wind, Curry County
- When
- March 26, 3:27 PM MST to 4:54 PM MST
- Where
- Curry County forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- ASOS
The Cannon AFB ASOS recorded sustained winds over 40 mph for around 90 minutes. The peak sustained wind of 49 mph occurred at 327 pm MST. Visibility was reduced to 1 1/4 miles in blowing dust.
High Wind, Central Highlands
- When
- March 26, 3:44 PM MST to 4:12 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
Clines Corners blew up to 59 mph around 4 pm MST.
High Wind, Chaves County Plains
- When
- March 26, 4:03 PM MST to 5:14 PM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
The Roswell ASOS recorded sustained westerly winds above 40 mph for just over an hour. The peak sustained wind was 47 mph which occurred at 410 pm MST. The strong winds resulted in blowing dust which reduced visibility down to one mile at times.
High Wind, De Baca County
- When
- March 26, 5:19 PM MST to 5:29 PM MST
- Where
- De Baca County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
The APRS Weather Net CWOP site in Lake Sumner Village recorded a 58 mph wind gust.
High Wind, Far Northeast Highlands
- When
- March 27, 9:47 AM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
The Raton ASOS recorded a peak wind gust of 58 mph from the north.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Texas, March 26 to 27, 2010$150,000 · 54 kt wind · 7 events
- Wildfire in Oklahoma, March 26, 2010$90,000 · 1 event
- Flooding in Missouri, March 26, 201014 events
- Winter Storm and Winter Weather in Colorado, March 26 to 27, 20108 events
- High Wind in New Mexico, March 26, 201083 kt wind · 6 events
- High Wind in Texas, March 26 to 27, 201072 kt wind · 5 events
- High Wind in New Mexico, March 26, 201059 kt wind · 5 events
- Winter Storm in Colorado, March 26 to 27, 20103 events
- High Wind in Alaska, March 26 to 28, 201062 kt wind · 3 events
- High Wind in California, March 26, 201050 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, March 26, 20101 event
- High Wind in Texas, March 26, 201073 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213604, 213605, 213612, 213619, 213614, 213610, 213617, 213618, 213608, 213609, 213613, 213607, 213628, 213602.